Alert archive / Texas / Wind Advisories in 2015
Wind Advisory 6, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Nov 5, 2015, 12:22 PM CST for 5 counties in Texas. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2015, 12:22 PM CST (18:22 UTC)
- Expired
- Nov 5, 2015, 5:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Lamb County, TX, Parmer County, TX
The radar
The Lubbock radar (KLBB), 93 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 6.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2133 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- -121 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
276 WWUS74 KLUB 051822 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1222 PM CST THU NOV 5 2015 TXZ021-022-027-028-033-052300- /O.NEW.KLUB.WI.Y.0006.151105T1822Z-151105T2300Z/ PARMER-CASTRO-BAILEY-LAMB-COCHRAN- INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT... HART...MULESHOE...LITTLEFIELD...OLTON...MORTON 1222 PM CST THU NOV 5 2015 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. * TIMING...FROM EARLY AFTERNOON THROUGH EARLY EVENING * WINDS...SUSTAINED WEST SOUTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...STRONG WINDS MAY CREATE AREAS OF BLOWING DUST ACROSS THE AREA RESULTING IN LOW VISIBILITIES. TRAVEL FOR HIGH PROFILE VEHICLES COULD BECOME DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
938 WWUS74 KLUB 052304 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 504 PM CST THU NOV 5 2015 TXZ021-022-027-028-033-060015- /O.EXP.KLUB.WI.Y.0006.000000T0000Z-151105T2300Z/ PARMER-CASTRO-BAILEY-LAMB-COCHRAN- INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT... HART...MULESHOE...LITTLEFIELD...OLTON...MORTON 504 PM CST THU NOV 5 2015 ...WIND ADVISORY HAS EXPIRED... WIND SPEEDS WILL CONTINUE TO DECREASE LATE THIS AFTERNOON INTO THIS EVENING ACROSS THE FAR SOUTHWEST TEXAS PANHANDLE AND NORTHWESTERN PORTIONS OF THE SOUTH PLAINS. HOWEVER...BREEZY CONDITIONS WILL CONTINUE FOR A TIME INTO THIS EVENING WITH WESTERLY WINDS OF 15 TO 20 MPH GUSTING TO 25 TO 30 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Nov 5, 11:20 AM CST, 1 hour 2 minutes earlier.
Area forecast discussion, Nov 5, 11:20 AM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1120 AM CST THU NOV 5 2015 .AVIATION... WEST WINDS WILL BE THE MAIN IMPACT THIS AFTERNOON. LBB AND PVW ARE ALREADY BEGINNING TO SEE THE WINDS PICK UP WITH THIS TAF ISSUANCE AND WILL SEE WINDS INCREASE THROUGHOUT THE AFTERNOON...GUSTING TO 30-35KT. CDS WILL SEE THE GUSTS BY 20Z. WINDS ARE EXPECTED TO SUBSIDE BY 01-02Z AT ALL SITES. PATCHY BLOWING DUST COULD TEMPORARILY SHOW UP AT LBB AND PVW...THOUGH CONFIDENCE OF LONG IMPACT NOT HIGH ENOUGH TO INCLUDE IN TAFS ATTM. && .PREV DISCUSSION... /ISSUED 517 AM CST THU NOV 5 2015/ AVIATION... LOW LEVEL MOISTURE HANGING ON RESULTING IN SOME RESTRICTIONS AT EACH TERMINAL THIS MORNING. ENOUGH OF A SW COMPONENT AND SLOW DRYING AT KLBB AND KPVW TO KEEP THOSE TERMINALS FROM HAVING THEIR VSBY CRATER. SAME CANNOT BE SAID AT KCDS WHERE WINDS BACKED TO THE SOUTH FOLLOWED BY CLEARING OF MVFR STRATUS HAVE ALLOWED VSBY TO DROP TO 1/4 MILE. THIS SHOULD HOLD FOR AT LEAST THE FIRST COUPLE OF HOURS OF THE TAF BEFORE SW WINDS AND DRYER AIR MOVE IN. WSW WINDS WILL INCREASE LATE MORNING AS STRONG PRESSURE RISES BEHIND A COLD FRONT MOVE IN. SHOULD SEE THOSE WINDS PERSIST UNTIL SUNSET WHEN A QUICK DECREASE IN SPEEDS WILL TAKE PLACE. PREV DISCUSSION... /ISSUED 304 AM CST THU NOV 5 2015/ SHORT TERM... DYNAMIC UPPER TROUGH OVER THE ROCKIES WILL MOVE EWD ACROSS THE HIGH PLAINS TODAY. INITIAL BATCH OF CONVECTION ENDED UP BEING VERY LIMITED IN SCOPE AS A THIN BROKEN LINE DEVELOPED LATE LAST EVENING FROM THE NWRN SOUTH PLAINS TO THE CNTL PANHANDLE...MOVED NEWD FOR A COUPLE HOURS...THEN DISSIPATED. OVERNIGHT AMDAR SOUNDINGS SHOWED TWO INVERSIONS...ONE WITH A BASE AT ABOUT 850MB AND A SECOND NEAR 600MB. THESE SEEM TO HAVE BEEN THE MAIN NEGATIVE FACTORS REGARDING PRECIPITATION. MODELS CONTINUE TO PROG CONVECTIVE INITIATION ACROSS THE ERN PERMIAN BASIN AND BIG COUNTRY...POSSIBLY CLIPPING THE SRN ROLLING PLAINS...LATER THIS MORNING AS AN EWD-MOVING PACIFIC COLD FRONT ENTERS MOISTURE-RICH LOW LEVEL AIR. WILL HANG ONTO A SLIGHT CHC MENTION FAR SERN ZONES THROUGH THE MORNING HOURS. SHIFTING TO THE LATE MORNING THROUGH AFTN HOURS...A MID-LEVEL JET AHEAD OF THE UPPER TROUGH ON THE ORDER OF 40-50 KTS WILL MIX TO THE SFC BEHIND THE PACIFIC FRONT LIKELY TRANSLATING TO WIND SPEEDS OF 25 TO 30 MPH FOR MUCH OF THE FCST AREA AND POSSIBLY MOVING INTO WIND ADVISORY CRITERIA FOR BRIEF PERIODS ACROSS THE NWRN ZONES. CONFIDENCE IN CONSISTENTLY HITTING THAT CRITERIA IS LOW ATTM AND WILL REFRAIN FROM ISSUING A WIND ADVISORY ATTM. HIGH TEMPS TODAY SHOULD BE 5 TO 15 DEGREES COOLER THAN YESTERDAY UP ON THE CAPROCK AS COLD ADVECTION BEHIND THE FRONT AND SHARP DECREASE IN HEIGHTS AND THICKNESSES IS OFFSET SOMEWHAT BY A STRONG DOWNSLOPE COMPONENT TO SFC WINDS. OFF THE CAPROCK...COLD ADVECTION WILL BE LATE TO ARRIVE RESULTING IN TEMPS NEAR THOSE OF YESTERDAY. AS SFC RIDGING SETTLES ACROSS ERN NM TONIGHT...LIGHT NW WINDS TO RESULT. PATTERN SHOULD ALLOW FOR THE FIRST WIDESPREAD...MAINLY LIGHT...FREEZE OF THE SEASON FOR MUCH OF THE AREA WEST OF TULIA TO DENVER CITY LINE WITH SOME PATCHY FREEZING TEMPS POSSIBLE AS FAR EAST AS A TURKEY TO LUBBOCK TO BROWNFIELD LINE. HOWEVER...MUCH OF THIS AREA IS ALREADY A WEEK TO TWO PAST AVERAGE FIRST FREEZE DATE MINIMIZING NEED FOR ANY HEADLINES ATTM. LONG TERM... COOL SURFACE RIDGE OVER THE REGION BY 12Z FRI WILL SHIFT NEWD THROUGH THE DAY AHEAD OF AN ELONGATED UPPER TROUGH ARRIVING FROM THE CENTRAL ROCKIES. THIS WAVE WILL BRING WITH IT ANOTHER SURFACE RIDGE FOLLOWING A DRY COLD FRONT FRI NIGHT. EARLIER PROSPECTS FOR A FEW SHOWERS IN OUR SE ZONES WITH THIS FRONT ARE NOW DASHED AS PRE-FRONTAL MOISTURE RECOVERY WILL FALL WELL SHORT OF THE ROLLING PLAINS. HIGH TEMPS ON SAT WERE EDGED DOWNWARD AS 850 MB TEMPS ARE PROGGED TO FALL THROUGH MIDDAY UNDER BRISK EASTERLY WINDS. ON THAT SAME THEME...LOW TEMPS SAT NIGHT WERE ALSO NUDGED DOWN AS THE SURFACE RIDGE WILL BE FAVORABLY TIMED FOR STRONG RADIATIONAL COOLING POTENTIAL. IN THE WAKE OF SATURDAY/S DRY UPPER IMPULSE...A MINOR RIDGE AXIS ALOFT WILL ZIP EAST AHEAD OF STRONGER SW FLOW AND RISING THICKNESSES FOR EARLY NEXT WEEK. ALTHOUGH SOME MODELS DIFFERED A BIT YESTERDAY WITH THE INTENSITY AND LATITUDE OF A VIGOROUS TROUGH BY TUE-WED... 00Z ITERATIONS ARE BACK TO FAIR AGREEMENT IN TRACKING THIS WAVE NORTH OF THE REGION BY MIDWEEK WHICH WOULD LEAVE US LARGELY VOID OF PRECIP CHANCES IN SUCH VEERED LL FLOW. ECMWF DOES SLOW THIS UPPER LOW TO OUR WEST ON TUE WHICH IN TURN ALLOWS A GREATER WINDOW FOR GULF MOISTURE RECOVERY...BUT EVEN ITS MOIST AXIS FAVORS AREAS JUST EAST OF THE CWA. BIGGEST IMPACT LOCALLY WOULD BE WIND IN THIS PATTERN. HOW MUCH WIND WILL DEPEND ON THE TIMING OF THE STRONGEST GRADIENT FLOW WHICH COULD SPARE THE REGION IF IT ARRIVES OVERNIGHT. && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99/74
Hazardous weather outlook, Nov 5, 3:16 AM CST, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 316 AM CST THU NOV 5 2015 TXZ021>044-060930- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 316 AM CST THU NOV 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT WESTERLY WINDS THIS AFTERNOON MAY REACH SUSTAINED SPEEDS OF 30 TO 35 MPH FOR A FEW HOURS IN THE FAR SOUTHWEST PANHANDLE AND NORTHERN SOUTH PLAINS. SOME BLOWING DUST IS LIKELY IN THESE AREAS AS WELL AS OVER THE REMAINDER OF THE SOUTH PLAINS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIDESPREAD EARLY MORNING FREEZES ARE LIKELY ON FRIDAY...SATURDAY AND SUNDAY ON THE CAPROCK.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.